Alert archive / Mississippi / Severe Thunderstorm Warnings in 2022

Severe Thunderstorm Warning 72, NWS Jackson, MS

March 30, 20224 counties in Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Mar 30, 2022, 6:53 PM CDT for 4 counties in Mississippi. It was in force for 82 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 30, 2022, 6:53 PM CDT (23:53 UTC)
Expired
Mar 30, 2022, 8:15 PM CDT
In force
82 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Clay County, MS, Lowndes County, MS, Noxubee County, MS, Oktibbeha County, MS

The radar

The Columbus AFB radar (KGWX), 62 km from the middle of the area, began a volume at 23:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 30, 12:16 PM CDTTornado WatchSPC9 hr

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 11.9 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2022-03-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 18 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2022-03-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 177 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
18 J/kg
Mixed-layer CIN
-557 J/kg
Mixed-layer LCL
781 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
177 m²/s²
0-3 km storm-relative helicity
452 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 30, 6:43 PM CDT, 10 minutes earlier.

Area forecast discussion, Mar 30, 6:43 PM CDT, 10 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Jackson MS
643 PM CDT Wed Mar 30 2022

...SEVERE STORMS AND HIGH WINDS EXPECTED IN THE EAST THIS EVENING...

.UPDATE...
Updated for 00Z aviation discussion

&&

.AVIATION...
00Z TAF discussion:
A line of TSRA wl affect GTR-MEI-PIB-HBG until moving east of the
area by 03Z. This line of storms will bring reduced flying
conditions over east MS through 06Z. Elsewhere conditions wl
improve to VFR until after 06Z when MVFR cigs are expected to
develop and prevail areawide until after 14Z. After 14Z VFR
conditions are expected to prevail areawide. /22/

&&

.DISCUSSION...
Through Thursday: At mid afternoon local radars were lit up with
a line of severe storms between the Mississippi river and
Interstate 55 stretching from Sunflower county south to Adams
county. Damaging wind gusts to 80 mph and tornadoes will be
possible with this line of storms. A Tornado Watch was expanded
recently to include east central and southeast Mississippi until 8
pm. Ahead of the line of storms sustained winds of 25 to 35 mph
with gusts up to 55 mph are being observed. A High Wind Warning
remains in effect until 7pm. The severe weather threat will end
with the passage of the line of storms that will be nearly along
the Interstate 55 corridor by 5pm and shift east of our southeast
Mississippi counties by 9 pm. Rain chance will continue to taper
off from the west through the evening and end in the southeast by
midnight. Cooler and drier air will move into our CWA in the wake
of the trailing cold front that is expected to shift southeast of
our CWA by morning. Morning lows will be in the mid 40s northwest
to the mid 50s southeast. Normal lows run in the upper 40s to
lower 50s. Cooler temperatures and dry weather are expected
Thursday.

Thursday night through Tuesday night: Thursday night our winds aloft
will become near zonal as a shortwave shifts east of Mississippi and
mid level ridging starts to move into our CWA. A weak surface high
will spread into our CWA as it becomes centered over northern
Mississippi. This will help maintain dry weather and cooler than
normal temperatures. The surface high will shift east through Friday
night resulting in a light return flow and moisture increase ahead
of another shortwave trough that will shift east across our region
through Saturday. Models have trended drier with this shortwave and
currently wl carry mention of low rain chances across our southern
zones Saturday with dry weather resuming by Saturday evening. The
dry weather will last through Monday but rain chances look to return
from the west Monday evening as another low pressure system
approaches. Models are trending higher with heavy rain and some
potential for strong to severe storms Tuesday into Tuesday evening.
Rainfall amounts look to be between two and three inches with this
system. /22/

&&

.PRELIMINARY POINT TEMPS/POPS...
Jackson       48  68  43  69 /  71   0   0   0
Meridian      52  69  43  70 /  92   0   0   0
Vicksburg     47  69  43  69 /  24   0   0   0
Hattiesburg   54  74  45  75 /  93   0   0   0
Natchez       48  70  44  72 /  24   0   0   0
Greenville    46  65  41  64 /  25   0   0   0
Greenwood     47  66  41  66 /  47   0   0   0

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...High Wind Warning until 7 PM CDT this evening for MSZ028>033-
     037>039-043>046-048>052-054>058-061>066-072>074.

LA...None.
AR...None.

&&

22
Hazardous weather outlook, Mar 30, 4:11 AM CDT, 14 hours 42 minutes before
Hazardous Weather Outlook
National Weather Service Jackson MS
411 AM CDT Wed Mar 30 2022

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-034-040-041-047-
059-060-310915-
Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland-
Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar-
Sunflower-Washington-Issaquena-Sharkey-Warren-Jefferson-Adams-
411 AM CDT Wed Mar 30 2022

This hazardous weather outlook is for portions of southeast
Arkansas, northeast Louisiana, northwest Mississippi, southwest
Mississippi, and west central Mississippi.

.DAY ONE...Today and Tonight

SEVERE THUNDERSTORMS
THREAT...Moderate
TIMING...Today

NON-THUNDERSTORM WINDS
THREAT...Significant
TIMING...Today

Today, severe storms are expected and significant severe weather
is possible for the entire outlook area this afternoon into
this evening. The primary hazards will be damaging wind gusts up
to 80 mph and possible tornadoes. A strong tornado can not be
ruled out.

(https://www.weather.gov/images/jan/graphicast/1.png)

Today, sustained winds of at least 25 to 35 mph with gusts of up
to 55 mph are expected across the forecast area before
thunderstorms arrive.

(https://www.weather.gov/images/jan/graphicast/2.png)

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region today.

MSZ025>033-035>039-042>046-048>058-061>066-072>074-310915-
Leflore-Grenada-Carroll-Montgomery-Webster-Clay-Lowndes-Choctaw-
Oktibbeha-Humphreys-Holmes-Attala-Winston-Noxubee-Yazoo-
Madison MS-Leake-Neshoba-Kemper-Hinds-Rankin-Scott-Newton-
Lauderdale-Claiborne-Copiah-Simpson-Smith-Jasper-Clarke-
Franklin MS-Lincoln-Lawrence-Jefferson Davis-Covington-Jones-
Marion-Lamar-Forrest-
411 AM CDT Wed Mar 30 2022

This hazardous weather outlook is for portions of central
Mississippi, east central Mississippi, north central Mississippi,
northeast Mississippi, and south central Mississippi.

.DAY ONE...Today and Tonight

SEVERE THUNDERSTORMS
THREAT...Moderate
TIMING...Today through Tonight

NON-THUNDERSTORM WINDS
THREAT...Significant
TIMING...Today

Today, severe storms are expected and significant severe weather
is possible for the entire outlook area this afternoon into this
evening. The primary hazards will be damaging wind gusts up to 80
mph and possible tornadoes. A strong tornado can not be ruled out.

(https://www.weather.gov/images/jan/graphicast/1.png)

Today, sustained winds of at least 25 to 35 mph with gusts of up
to 55 mph are expected across the forecast area before
thunderstorms arrive.

(https://www.weather.gov/images/jan/graphicast/2.png)

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region today
through tonight.

14

&&

...HAZARD LEGEND...

*SEVERE THUNDERSTORMS*
High...Significant severe thunderstorms and tornadoes are
 likely with strong or violent tornadoes possible.
Moderate...Significant severe thunderstorms and tornadoes are
 likely with strong tornadoes possible.
Enhanced...Severe thunderstorms are likely and tornadoes are
 possible.
Slight...Severe thunderstorms and tornadoes are possible.
Marginal...Isolated severe thunderstorms are possible.

*NON-THUNDERSTORM WINDS*
Significant...Scattered downed trees and power lines are likely
 due to sustained winds over 35 mph and potential wind gusts
 greater than 50 mph.
Elevated...A few downed trees and power lines are possible due
 to sustained winds ranging from 25 to 35 mph and potential for
 wind gusts over 40 mph. Travel will also be difficult for those
 in high profile vehicles.
Limited...Weak trees and limbs may break and fall due to
 sustained winds up to 25 mph and wind gusts around 35 mph.
 High profile vehicles could also be affected.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN Home page...
   https://www.weather.gov/jan
Stay Aware, Stay Safe NWS JAN Briefing Page...
   https://www.weather.gov/jan/safe
Latest Weather Briefing...
   https://www.weather.gov/jan/weather_briefing

Find NWS JAN on Facebook...
   https://www.facebook.com/NWSJacksonMS
Follow NWS JAN on Twitter...
   @NWSJacksonMS
Follow NWS JAN on Youtube...
   https://www.youtube.com/user/NWSJacksonMiss

...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...

Storm Prediction Center (SPC)...
   https://www.spc.noaa.gov/
Meso Analysis...
   https://www.spc.noaa.gov/exper/mesoanalysis/
Day 1 through 3 Outlooks...
   https://www.spc.noaa.gov/products/outlook/
Storm Reports...
   https://www.spc.noaa.gov/climo/online/

In the hours before

Local storm report, Mar 30, 6:14 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
614 PM CDT WED MAR 30 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0420 PM     TSTM WND GST     2 NW SIDON              33.42N 90.23W
03/30/2022  M62 MPH          LEFLORE            MS   MESONET

            AN AG WEATHER SITE NEAR SIDON RECORDED A 62
            MPH GUST FROM THE WNW.

&&

DL
Local storm report, Mar 30, 6:16 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
616 PM CDT WED MAR 30 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0442 PM     TSTM WND GST     JAN AIRPORT             32.32N 90.08W
03/30/2022  M58 MPH          RANKIN             MS   ASOS

            OBSERVED AT THE JAN ASOS.

&&

DL
Local storm report, Mar 30, 6:49 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
649 PM CDT WED MAR 30 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0439 PM     TSTM WND DMG     2 SSW HAWKINS FIELD     32.31N 90.24W
03/30/2022                   HINDS              MS   EMERGENCY MNGR

            TREE DOWNED AT LINDSEY AND MCCAIN.

&&

DL
Local storm report, Mar 30, 6:51 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
651 PM CDT WED MAR 30 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0443 PM     TSTM WND DMG     2 NW JACKSON            32.32N 90.20W
03/30/2022                   HINDS              MS   EMERGENCY MNGR

            TREE DOWNED ON A HOUSE ON CAMPBELL ST.

&&

DL
Local storm report, Mar 30, 6:52 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
652 PM CDT WED MAR 30 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0437 PM     TSTM WND DMG     FOREST HILL             32.27N 90.28W
03/30/2022                   HINDS              MS   EMERGENCY MNGR

            ROOF DAMAGE TO MULTIPLE HOMES ON PLUMMER
            CIR. POSSIBLE TORNADO.

&&

DL
Local storm report, Mar 30, 6:53 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
653 PM CDT WED MAR 30 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0440 PM     TSTM WND DMG     2 S HAWKINS FIELD       32.31N 90.23W
03/30/2022                   HINDS              MS   EMERGENCY MNGR

            A STEEPLE WAS BLOWN OFF A CHURCH AT ROBINSON
            AND ELLIS.

&&

DL

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 30, 3:44 AM CDTHigh Wind WarningJANAdams, Attala, Bolivar, Carroll, Choctaw, Claiborne and 41 more15 hr
Mar 30, 2:13 PM CDTTornado WarningJANIssaquena, Sharkey, Washington62 min
Mar 30, 2:21 PM CDTSevere Thunderstorm WarningJANWarren39 min
Mar 30, 2:31 PM CDTSevere Thunderstorm WarningJANBolivar, Washington74 min
Mar 30, 2:52 PM CDTTornado WarningJANIssaquena, Sharkey, Warren, Yazoo68 min
Mar 30, 2:57 PM CDTSevere Thunderstorm WarningJANClaiborne, Copiah, Hinds, Warren63 min
Mar 30, 2:59 PM CDTTornado WarningJANHumphreys, Issaquena, Sharkey, Sunflower, Washington, Yazoo61 min
Mar 30, 3:04 PM CDTSevere Thunderstorm WarningJANAdams, Jefferson56 min
Mar 30, 3:12 PM CDTTornado WarningJANBolivar33 min
Mar 30, 3:20 PM CDTSevere Thunderstorm WarningJANLeflore, Sunflower70 min
Mar 30, 3:31 PM CDTSevere Thunderstorm WarningJANAdams, Claiborne, Franklin, Jefferson44 min
Mar 30, 3:36 PM CDTTornado WarningJANHinds, Madison, Warren, Yazoo54 min
Mar 30, 3:47 PM CDTSevere Thunderstorm WarningJANCarroll, Grenada, Holmes, Humphreys, Leflore73 min
Mar 30, 3:54 PM CDTTornado WarningJANHolmes, Yazoo66 min
Mar 30, 3:59 PM CDTSevere Thunderstorm WarningJANClaiborne, Copiah, Hinds, Madison61 min
Mar 30, 4:11 PM CDTFlash Flood WarningJANWarren97 min
Mar 30, 4:23 PM CDTTornado WarningJANHinds, Rankin52 min
Mar 30, 4:24 PM CDTSevere Thunderstorm WarningJANMadison, Yazoo66 min
Mar 30, 4:30 PM CDTSevere Thunderstorm WarningJANClaiborne, Copiah, Franklin, Jefferson, Lincoln60 min
Mar 30, 4:32 PM CDTTornado WarningJANAttala, Carroll, Choctaw, Holmes, Montgomery, Webster58 min
Mar 30, 4:34 PM CDTTornado WarningJANAttala, Leake, Madison56 min
Mar 30, 4:38 PM CDTSevere Thunderstorm WarningJANGrenada, Montgomery55 min
Mar 30, 4:57 PM CDTSevere Thunderstorm WarningJANCopiah, Hinds, Leake, Madison, Rankin, Scott and 1 more48 min
Mar 30, 4:58 PM CDTTornado WarningJANLeake, Madison, Rankin, Scott41 min
Mar 30, 5:20 PM CDTTornado WarningJANChoctaw, Clay, Oktibbeha, Webster55 min
Mar 30, 5:23 PM CDTSevere Thunderstorm WarningJANAttala, Choctaw, Leake, Neshoba, Winston54 min
Mar 30, 5:25 PM CDTSevere Thunderstorm WarningJANCopiah, Lawrence, Lincoln, Simpson50 min
Mar 30, 5:32 PM CDTTornado WarningJANAttala, Leake26 min
Mar 30, 5:44 PM CDTSevere Thunderstorm WarningJANRankin, Scott, Simpson, Smith46 min
Mar 30, 6:05 PM CDTSevere Thunderstorm WarningJANChoctaw, Clay, Noxubee, Oktibbeha, Webster, Winston55 min
Mar 30, 6:14 PM CDTSevere Thunderstorm WarningJANCovington, Jefferson Davis, Lawrence, Simpson46 min
Mar 30, 6:17 PM CDTTornado WarningJANClay, Oktibbeha24 min
Mar 30, 6:29 PM CDTSevere Thunderstorm WarningJANNewton, Rankin, Scott, Simpson, Smith61 min
Mar 30, 6:40 PM CDTSevere Thunderstorm WarningJANKemper, Neshoba, Noxubee, Winston64 min
Mar 30, 6:40 PM CDTTornado WarningJANJasper, Smith27 min
Mar 30, 6:49 PM CDTSevere Thunderstorm WarningJANCovington, Jefferson Davis, Smith41 min
Mar 30, 6:54 PM CDTSevere Thunderstorm WarningJANCovington, Marion51 min
Mar 30, 1:04 PM CDTSevere Thunderstorm WarningJANFranklin, Morehouse, Richland, West Carroll56 min
Mar 30, 1:21 PM CDTTornado WarningJANMorehouse54 min
Mar 30, 1:38 PM CDTSevere Thunderstorm WarningJANCatahoula, Franklin, Richland67 min
Mar 30, 1:39 PM CDTTornado WarningJANFranklin, Morehouse, Richland, West Carroll53 min
Mar 30, 1:49 PM CDTTornado WarningJANAshley, Chicot56 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2022Every severe thunderstorm warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.